Article Text

Download PDFPDF
Cats
Suspected exaggerated reaction to dopamine infusion in a cat with increased intracranial pressure
  1. Manuela Pascal and
  2. Johanna Kaartinen
  1. Anaesthesia Department, Animal Health Trust, Newmarket, UK
  1. Correspondence to Dr Manuela Pascal; manuela.pascal{at}aht.org.uk

Abstract

An 11-year 8-month-old, male, neutered domestic shorthair cat was presented for investigation of progressive right vestibular signs following recent ear canal surgery. The investigations showed otitis media/interna, intracranial empyema and cerebellar abscesses resulting in increased intracranial pressure and herniation of the cerebellum through the foramen magnum. During anaesthesia for ventral bulla osteotomy and total ear canal ablation, the cat developed episodes of hypotension followed by severe hypertension and tachycardia after administration of dopamine infusion. Surgery was completed and the patient recovered uneventfully. This report illustrates the challenging management of anaesthesia in a patient with intracranial pathology.

  • ANAEsthesia
  • cats
  • analgesia
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors MP: data collection, critical analysis of the events, writing the manuscript. JK: supervision during the data collection, critical review of the paper.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Data sharing statement No additional data are available.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.